Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Having blood pressure, Potassium level:5.44, Vitamin D:11.7 and stress. Suggestions

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2003
Answered : 1225 Questions
Hi Doctor: I'm Male, 68, weight 78KG. Medical History: I have a Stent for the last 10 years with NO complains/issues. Recently, been through a lot of tests including Blood, Sugar, Lipid profile, Thyroid, Urine, kidneys, Heart, ECG, Holter Monitoring (24Hrs), stress Test etc. Diagnosis revealed High Cholesterol & Thyroid, for that i'm taking Tab LIPITOR (10), Tab Aspirin (8mg), & Tab Thyroxine (5mg). No Blood Pressure at all. General Lifestyle: No Dairy or Meat products and only vegetable, fish and infrequently chicken. Lots of walk and limited water intake. Recent Problems: 1) Undiagnosed Blood Pressure: Started monitoring it for last 1 month when my BP dropped to 90/60-immediately took ELECTROLYTES after every 2 hours/glass until the BP reached around 125/75 in the next 6-8 Hrs. Monitored BP every 12 Hrs and then it started to show high readings till today in the range of 145-155/80-98. For 18 days taking Candesartan Cilexetil 8mg/day for High BP but the effect is minimal and BP starts to get HIGH from afternoon till late evening and i could feel the heat on my face and ears. Neck muscles get a little stiff too. Then at this time Captopril 25mg is taken and there is a lot of relief till the next day and also BP drops when this is taken in the rage of 100-110/65-70. 2) Potassium level: 5.44 3) Vitamin D: 11.7 2) Stress/Anxiety/depression/dizziness starts around afternoon Another opinion i'm now getting is to change my undiagnosed BP/situation medication to CONCORĀ® 2.5mg/day and leave (Candesartan Cilexetil 8mg & Captopril 25mg). Which i did take in the last 5 days and BP is much better now but PULSE dropped to 60s. I can provide numbers and reports of different tests if needed. Plz Advise many thanx
Posted Fri, 13 Dec 2013 in Hypertension and Heart Disease
Answered by Dr. Vaishalee Punj 3 hours later
Brief Answer: Hi Detailed Answer: Hi Thanks for posting your query on XXXXXXX Regarding your health issues related to blood pressure, that all blood pressure medicines have one side-effect or other. It is not wise to change BP medicines often, Rather take one medicine until it stops being useful or has side-effects. CONCOR is bisoprolol and is a beta-blocker. Personally I feel there are better medicines than betablockers. The reason is that betablockers can cause side effects like low pulse (as you mentioned), headache, dizziness, stomach discomfort, photophobia (eyes not tolerate light), decreased sexual ability. Since you are only experiencing low pulse with concor, you may continue taking this medicine but beware of other side-effects. Regarding low pulse, it is not an issue until it causes symptoms like dizziness, headache etc. In such a case you need to discontinue concor and switch to another medicine. Since you have mentioned symptoms of dizziness, you may not take this medicine. Rather Captopril is a better choice. Diuretics are also a good choice. But you will need to keep a track of electrolytes. Also you will need to take a normal amount of water. Why are you taking low amounts of water? Can take pure drinking water from technique of reverse osmosis filtration? Your thyroid tests are normal except for high TSH levels. I think it is wiser to just monitor the TSH levels regularly and not take thyroxin. Since symptoms of low thyroid are not present in your case. Try reducing thyroxine and see if your blood pressure gets normal. Can you check if your timing of thyroxine intake is related to BP rise? Potassium is a a little above normal. Kidney function needs to be rechecked by getting Serum Urea and creatine done. Captopril and concor can also cause high levels. Sodium polystyrene sulfonate is used to excrete excess potassium from the body. For low vitamin D levels you can take supplements and need to take it for atleast 3 - 6 months regularly. Hope it helps. Let me know if I can assist you further. Dr Vaishalee
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor